Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 31, 2021, 3:01 PM EDT. It took effect at Apr 1, 2021, 5:00 AM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 3:01 PM EDT (19:01 UTC)
- In effect from
- Apr 1, 2021, 5:00 AM EDT
- Expired
- Apr 3, 2021, 2:41 AM EDT
- In force
- 46 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
606 WHUS72 KJAX 311901 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 301 PM EDT Wed Mar 31 2021 AMZ450-452-470-472-011015- /O.NEW.KJAX.SC.Y.0023.210401T1000Z-210402T1800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 301 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...All Southeast Georgia coastal waters from Altamaha Sound GA to Fernandina Beach FL out to 60 NM and Coastal waters from Fernandina Beach FL to St Augustine FL out to 60 NM. * WHEN...From 6 AM Thursday to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ454-474-011015- /O.NEW.KJAX.SC.Y.0023.210401T1400Z-210402T1800Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 301 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM and Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...From 10 AM Thursday to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
483 WHUS72 KJAX 010559 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 159 AM EDT Thu Apr 1 2021 AMZ450-452-454-470-472-474-012030- /O.EXT.KJAX.SC.Y.0023.210401T0900Z-210402T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 159 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM EDT FRIDAY... * WHAT...Northwest winds increasing to 20 to 25 knots this morning, becoming north later Today. A few gusts to gale force. Seas 5 to 8 feet. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...From 5 AM early this morning to 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
143 WHUS72 KJAX 011848 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 248 PM EDT Thu Apr 1 2021 AMZ472-474-020900- /O.EXT.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 248 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ452-454-470-020900- /O.EXT.KJAX.SC.Y.0023.000000T0000Z-210403T0600Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 248 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL out to 20 NM. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-020900- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210402T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 248 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
946 WHUS72 KJAX 020710 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 310 AM EDT Fri Apr 2 2021 AMZ450-452-454-470-030800- /O.EXT.KJAX.SC.Y.0023.000000T0000Z-210403T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 310 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...North northeast winds 20 to 25 kt with gusts up to 35 kt this morning and seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ472-474-030800- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 310 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt this morning and seas 6 to 9 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
832 WHUS72 KJAX 022035 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 435 PM EDT Fri Apr 2 2021 AMZ472-474-030800- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 435 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-470-030800- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210403T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 435 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...Northeast winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
627 WHUS72 KJAX 030129 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 929 PM EDT Fri Apr 2 2021 AMZ472-474-030800- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 929 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 knots. Seas 6 to 9 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-470-030800- /O.CON.KJAX.SC.Y.0023.000000T0000Z-210403T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 929 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 knots decreasing to 10 to 15 knots after midnight. Seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS72 KJAX 030641 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 241 AM EDT Sat Apr 3 2021 AMZ472-474-031500- /O.CAN.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ /O.NEW.KJAX.SC.Y.0024.210403T0800Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 241 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Seas 5 to 8 ft expected. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-470-030745- /O.CAN.KJAX.SC.Y.0023.000000T0000Z-210403T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 241 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 1:36 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 31, 1:36 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
136 PM EDT Wed Mar 31 2021
.AVIATION...
[Through 18Z Thursday]
West coast sea breeze front already kicking off showers in the
vicinity of the GNV TAF site and these will track E-NE and
interact with the East Coast sea breeze front bringing widely
scattered shower potential to all TAF sites and have included
VCSH at all TAF sites for the remainder of the afternoon, for now
the best showers chances are at GNV/SGJ and have included 2 hr
TEMPO groups at these locations. Thunder chances remain low enough
to leave out of the TAF sites this afternoon for now, but will
monitor. After sunset should be mainly quiet period with VFR conds
ahead of the approaching cold front from 00z-06z, then low clouds
(MVFR CIGS) will push off the NE Gulf of Mexico into GNV by 06z,
then gusty West-Northwest winds, scattered showers (VCSH for now)
and fropa will occur at all TAF sites in the 08-11z time frame
with MVFR CIGS all TAF sites, except for IFR CIGS likely at GNV
during this time frame with conds becoming VFR at all TAF sites in
the 13-15Z time frame from NW to SE as Northwest winds continue
to increase to 15 knots with gusts to at least 25 knots expected
the remainder of the period through 18z.
&&
.PREV DISCUSSION [923 AM EDT]...
.NEAR TERM [Today Through Tonight]...
Ample moisture across the region is expected to result in fog
formation this morning. The fog will focus over the coastal waters
where dewpoints have climbed above sea surface temperatures,
and over SE GA due to the southeast flow across the waters. The
greatest potential for dense fog will be across coastal SE GA.
High pressure will be east of the region through the day, continuing
to bring warm and moist airmass north across area. Convergence over
coastal region due to east coast sea breeze will yield shower and
storm chances this afternoon. This activity will move east off the
coast this evening, as a cold front moves into SE GA. This cold
front will then move southeast across the area during the night. The
best potential for strong storms with this feature will be over
SE GA this evening, with the activity decreasing in strength as it
passes through during the night.
Temperatures will be well above normal Today, as some inland
locations could near 90. Readings will fall through the night
following the front, but based on expected frontal timing lows will
hold at or above seasonal levels.
.SHORT TERM [Thursday Through Friday Night]...
Strong sfc cold front will have moved just southeast of the
forecast area Thursday morning with a few lingering showers
possible southeast zones until about 9-10 AM, as depicted by
HRRR, GFS, and NAM. Deep layer trough over the Great Lakes to the
the nrn Gulf of Mexico will pivot east and push offshore late
Thursday night. Strong high pressure ridge around 1036 mb will be
located from TX to the northern Plains and will move east. Strong
pressure gradient will support breezy north-northwest winds
Thursday with a few gusts of about 30 mph. Partly to mostly cloudy
skies in the morning will clear out from northwest to southeast
fairly rapidly. Much cooler max temps with highs in the lower to
mid 60s northwest zones and upper 60s to lower 70s southeast
zones.
Thursday night...breezy northerly winds/cold advection and clear
skies expected as sfc high pressure will still be centered well to
the northwest of the area. Expecting temps to drop to the upper
30s and lower 40s area-wide. Wind chills Friday morning, due to
northerly winds of about 10 mph, should be in the 30s most areas
by sunrise.
Friday...Cool and dry conditions will continue as strong high
pressure over the Midwest and TN valley slowly migrates
southeastward toward our area. Low level flow mainly north, then
slightly northeast in the aftn but not as breezy as Thursday.
Friday night, the colder night with light winds and clear skies
which should enable lows to fall into the mid 30s inland and
around 40 at the the coast. Some inland areas from the Suwannee
Valley northward into Waycross and Alma may see some min temps in
the lower 30s. May see some patchy frost but looking at dewpoints,
it seems too dry for a widespread frost.
.LONG TERM [Saturday Through Tuesday]...
Sfc high pressure around 1032 mb over the Carolinas Saturday
morning will slowly shift southward through Tuesday, so being the
dominate weather feature during this period, Chilly temps for
Saturday morning, then moderating temps as mid level trough
gradually moves out through next week. Relatively light sfc winds
also expected the rest of the weekend into next week with dry
weather. Highs Saturday still below normal by about 6-10 degrees
and lows Sunday morning from upper 30s north most zones, to mid
40s far south. Mostly clear conditions expected with just some
high clouds and few cumulus at times.
.MARINE...
Patchy to areas of fog this morning. High pressure will build to the
east Today, as a cold front approaches from the northwest. Strong
cold front will move southeast across region Tonight. High pressure
will build to the northwest Tonight through Friday, then to the
north Friday night through the early part of next week. The high
will build overhead toward mid week.
Rip Currents: SE GA Moderate through Thursday
NE FL Moderate through Thursday
.FIRE WEATHER...
Increasing south-southwest flow and higher mixing heights will lead
to areas of high dispersion today. Strong cold front will move through
the area tonight, with a much cooler and drier airmass moving in for
Thursday through Friday. Although critical RH values (around mid
20 percent range) and winds of 15-20 mph are expected Thursday,
the fuel moisture levels don't meet red flag warning criteria.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 49 62 34 58 33 / 40 0 0 0 0
SSI 54 64 40 56 42 / 30 10 0 0 0
JAX 55 67 39 59 39 / 20 10 0 0 0
SGJ 60 69 44 57 45 / 20 20 0 0 0
GNV 57 68 38 62 37 / 20 10 0 0 0
OCF 61 71 39 65 38 / 30 20 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:08 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia | 82 min |
| Mar 30, 8:16 PM EDT | Special Weather Statement | JAX | Alachua | 29 min |
| Mar 30, 8:53 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Mar 30, 10:17 PM EDT | Areal Flood Warning | JAX | Marion | 36 min |
| Mar 30, 10:19 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Mar 31, 3:04 AM EDT | Dense Fog Advisory | JAX | Nassau | 6 hr |
| Mar 31, 6:39 PM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 51 min |
| Mar 31, 7:27 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 48 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.